Illinois Journal of Mathematics

Integration in vector spaces

Gunnar F. Stefánsson

Full-text: Open access


We define an integral of a vector-valued function $f:\Omega\longrightarrow X$ with respect to a bounded countably additive vector-valued measure $\nu:\Sigma\longrightarrow Y$ and investigate its properties. The integral is an element of $X\check{\otimes}Y$, and when $f$ is $\nu$-measurable we show that $f$ is integrable if and only if $\|f\|\in L_{1}(\nu)$. In this case, the indefinite integral of $f$ is of bounded variation if and only if $\|f\|\in L_{1}(|\nu|)$. We also define the integral of a weakly $\nu$-measurable function and show that such a function $f$ satisfies $x^{*}f\in L_{1}(\nu)$ for all $x^{*}\in X^{*}$ and is $|y^{*}\nu|$-Pettis integrable for all $y^{*}\in Y^{*}$.

Article information

Illinois J. Math., Volume 45, Number 3 (2001), 925-938.

First available in Project Euclid: 13 November 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46G10: Vector-valued measures and integration [See also 28Bxx, 46B22]
Secondary: 28B05: Vector-valued set functions, measures and integrals [See also 46G10]


Stefánsson, Gunnar F. Integration in vector spaces. Illinois J. Math. 45 (2001), no. 3, 925--938. doi:10.1215/ijm/1258138160.

Export citation